Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 468, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 9, 2012, 4:02 PM CDT for Forrest County, Lamar County, Marion County, Mississippi. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2012, 4:02 PM CDT (21:02 UTC)
- Expired
- Aug 9, 2012, 5:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Forrest County, MS, Lamar County, MS, Marion County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 4:25 PM CDT | TSTM WND DMG | 5 Sw West Hattiesburg, MS | AT LEAST FOUR TREES WERE DOWNED ACROSS LAMAR COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3209 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
167
WUUS54 KJAN 092102
SVRJAN
MSC035-073-091-092200-
/O.NEW.KJAN.SV.W.0468.120809T2102Z-120809T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
402 PM CDT THU AUG 9 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...KOKOMO...SANDY HOOK...COLUMBIA...
SOUTHERN FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF WEST HATTIESBURG...
* UNTIL 500 PM CDT
* AT 402 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM WEST HATTIESBURG TO 8 MILES NORTH OF PINEBUR TO COLUMBIA
MOVING SOUTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PICKWICK...PURVIS...BAXTERVILLE...MCLAURIN...ROCK HILL...
LUMBERTON...BROOKLYN AND MAXIE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3100 8935 3100 8941 3097 8944 3097 8947
3101 8951 3100 8983 3107 8985 3107 8992
3112 8995 3114 9002 3125 9005 3128 8971
3141 8943 3115 8914 3091 8913 3091 8934
TIME...MOT...LOC 2102Z 318DEG 25KT 3135 8944 3124 8965
3123 8988
$$
BK2 follow-up statements
784
WWUS54 KJAN 092132
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
432 PM CDT THU AUG 9 2012
MSC035-073-091-092200-
/O.CON.KJAN.SV.W.0468.000000T0000Z-120809T2200Z/
MARION MS-LAMAR MS-FORREST MS-
432 PM CDT THU AUG 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHERN FORREST...SOUTHERN LAMAR AND SOUTHERN MARION COUNTIES...
AT 432 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES NORTH OF PURVIS TO BAXTERVILLE TO PICKWICK MOVING
SOUTHEAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SANDY
HOOK...MCLAURIN...ROCK HILL...BROOKLYN...MAXIE AND LUMBERTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3100 8935 3100 8941 3097 8944 3097 8947
3101 8951 3100 8983 3107 8985 3107 8992
3112 8995 3114 9002 3116 9001 3116 8962
3130 8937 3115 8914 3091 8913 3091 8934
TIME...MOT...LOC 2132Z 325DEG 19KT 3124 8937 3113 8958
3111 8990
$$
BK183
WWUS54 KJAN 092200
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
500 PM CDT THU AUG 9 2012
MSC035-073-091-092210-
/O.EXP.KJAN.SV.W.0468.000000T0000Z-120809T2200Z/
MARION MS-LAMAR MS-FORREST MS-
500 PM CDT THU AUG 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FORREST...SOUTHERN
LAMAR AND SOUTHERN MARION COUNTIES HAS EXPIRED...
LAT...LON 3100 8935 3100 8941 3097 8944 3097 8947
3101 8951 3100 8983 3107 8985 3107 8992
3112 8995 3114 9002 3116 9001 3116 8962
3130 8937 3115 8914 3091 8913 3091 8934
TIME...MOT...LOC 2132Z 325DEG 19KT 3124 8937 3113 8958
3111 8990
$$
BKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 4:00 PM CDT, 2 minutes earlier.
Area forecast discussion, Aug 9, 4:00 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 400 PM CDT THU AUG 9 2012 .DISCUSSION...THUNDERSTORMS FINALLY FORMED INTO A RATHER SOLID LINE OVER SOUTHERN AND EAST CENTRAL ZONES THIS AFTERNOON IN RESPONSE TO FORCING FROM A RATHER STRONG SUMMER SHORTWAVE TROUGH COMING THROUGH THE REGION. THIS ACTIVITY STILL HAS THE POTENTIAL TO PRODUCE SOME GUSTY WINDS AND BIT OF HAIL OVER MAINLY SOUTHEASTERN MS PORTIONS OF THE FORECAST AREA THROUGH EARLY THIS EVENING...BUT INSTABILITY VALUES REMAINING RELATIVELY TAME (< 3000 J/KG) HAVE THUS FAR BEEN PROVING ENOUGH TO PREVENT A RASH OF SEVERE STORMS. CONFIDENCE IS NOT EXTREMELY HIGH ON WHAT WILL TRANSPIRE THROUGH THE REMAINDER OF THE AFTERNOON AND INTO TONIGHT...ESPECIALLY SINCE VARIOUS MODELING RESOURCES DO NOT SHOW A GREAT DEAL OF AGREEMENT. WE DO EXPECT CURRENT STORMS IN SOUTHEASTERN ZONES (REFERRED TO ABOVE) TO KEEP ADVANCING EAST AND SOUTH AND EVENTUALLY OUT OF THE AREA THIS EVENING. HOWEVER...THE TRIGGERING DISTURBANCE IS LAGGING AND COULD STILL KICK UP SOME MORE STORMS OVER MAINLY WESTERN ZONES THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING. IF THIS DEVELOPMENT TAKES PLACE THERE WOULD STILL BE A SLIGHT SEVERE RISK CONSIDERING MLCAPE VALUES COULD SNEAK UP TO 3000 J/KG WITH MODEST LEVELS OF SHEAR HELPING TO PROMOTE MINOR ORGANIZATION. BUT REDEVELOPMENT FOR LATE THIS AFTERNOON INTO TONIGHT IS DEFINITELY AN IFFY PROPOSITION AT THIS POINT CONSIDERING POSSIBLE MOISTURE DEPTH ISSUES IN THE WAKE OF THE FIRST BATCH OF CONVECTION. THE EVENING SHIFT WILL BE WATCHING THINGS CLOSELY AND MAY BE QUICK TO UPDATE IN THE DRY DIRECTION IF CONVECTION WEST OF I-55 DOES NOT GET GOING IN SOME FASHION BEFORE SUNSET. WITH THE ASSUMPTION THAT THERE WILL PROBABLY NOT BE A WHOLE LOT OF SHOWERS AND STORMS ONGOING IN THE REGION AT DAYBREAK...I AM ANTICIPATING HEATING AND ASSOCIATED DESTABILIZATION THROUGH THE MORNING HOURS TO COMBINE WITH AN INCOMING COLD FRONT TO BREAK OUT LOTS MORE SHOWERS AND STORMS FOR TOMORROW AFTERNOON INTO THE EVENING. THE CURRENT FORECAST IS PERHAPS NOT WET ENOUGH CONSIDERING LAST MINUTE EURO MODEL DATA...BUT GFS-BASED MAV POPS WERE ALREADY RAISED SOME 15 TO 20 POINTS IN MOST AREAS. THE PROSPECT OF SEVERE WEATHER WILL BE SIMILAR TO WHAT HAS BEEN THE CASE TODAY...WHERE INSTABILITY WAS NOT ABLE TO ACHIEVE LEVELS QUITE HIGH ENOUGH TO (SO FAR) PRODUCE MANY TRULY SEVERE STORMS DESPITE A DECENT DISTURBANCE IN PLACE. SO FOR TOMORROW CONFIDENCE IS HIGH THERE WILL DEFINITELY BE SOME STRONG STORMS WITH GUSTY WINDS AND A LITTLE SMALL HAIL AROUND WITH THE POTENTIAL FOR AT LEAST A FEW STORMS OF HIGHER CALIBER. OVERALL MODEL CONSENSUS SEEMS TO HANG THE COLD FRONT UP A BIT NEAR THE HIGHWAY 84 CORRIDOR TOMORROW NIGHT INTO EARLY SATURDAY...WITH THE FRONT THEN PUSHING DOWN TO THE COAST AND WASHING OUT LATER ON SATURDAY. IF THIS GENERAL EVOLUTION OCCURS THERE COULD STILL BE A FEW CLOUDS AND A STRAY SHOWER OVER SOUTHERN ZONES INTO SATURDAY...BUT OTHERWISE SKIES WOULD BE CLEARING FROM THE NORTH TOMORROW NIGHT WITH SLIGHTLY COOLER (AND DEFINITELY DRIER) AIR STARTING TO FILTER SOUTH. MOST THE WEEKEND SHOULD BE QUITE NICE IN COMPARISON TO RECENT WEATHER...WITH HIGHS SATURDAY NEAR 90 AND MUCH LOWER HUMIDITY. LOWS SATURDAY NIGHT SHOULD GET DOWN INTO THE RELATIVELY PLEASANT 60S. I WILL JUST CROSS MY FINGERS THAT OUTLYING MODEL SOLUTIONS HANGING THE FRONT UP FURTHER NORTH THAN CONSENSUS WILL BEHAVE AS MOST OUTLYING SOLUTIONS...AND NOT COME TO PASS. AFTER THIS WEEKEND THE PREVIOUS FORECAST LOOKS ON TRACK AND THE PREVIOUS FORECAST DISCUSSION CONCERNING THIS PERIOD HAS BEEN POSTED BELOW. /BB/ && .PREV DISCUSSION... /ISSUED 319 AM CDT THU AUG 9 2012/ LONG TERM...UNFORTUNATELY...JUST AS QUICK AS THIS DRIER AIR CAME...THE AIRMASS WILL MODERATE UP THROUGH THE REMAINDER OF THE FORECAST PERIOD. THIS BASICALLY EQUATES TO A RETURN TO WHAT'S BEEN THE NORM FOR SUMMER ACROSS THE CWA...HOT AND HUMID CONDITIONS WITH ISOLATED TO SCATTERED SHOWERS AND STORMS EACH AFTERNOON...LINGERING INTO THE EARLY EVENING HOURS. MODELS DO INDICATE A WEAK BOUNDARY TRYING TO SNEAK INTO THE CWA AND MEANDERING ABOUT ACROSS THE FORECAST AREA THROUGH MID-WEEK. IF THIS PANS OUT...IT COULD ENHANCE RAIN CHANCES DURING THE LATTER HALF OF THE FORECAST PERIOD...AND COULD RESULT IN A COMPLEX OR TWO OF SHOWERS AND STORMS TRAVERSING THE REGION UNDER NORTHWEST FLOW ALOFT. /19/ && .AVIATION...GREATEST AVIATION CONCERN CENTERS AROUND SCT/NUM TS IMPACTING CNTRL/SRN TAF SITES. SW TO NE ORIENTATED TS LINE ALONG AND SOUTH OF A KESF-KJAN-KMEI LINE PUSHING SE TOWARDS KHBG. IFR/MVFR CONDS HAVE BEEN OBSERVED ALONG LINE AND WILL TIME IN SUCH VALUES INTO KHBG TAF UPDATE. SFC WINDS WILL BE ERRATIC AND GUSTY TO 30-40 KTS INVOF STRONGER TS AND OUTFLOW BOUNDARIES. TS LINE WILL CLEAR FROM KHBG BY 10/00-01Z WITH ALL TAF SITES IMPROVING. HOWEVER...MORE TSRA PSBL NEAR GLH/GWO 10/06-12Z AND PUSH S TWD KJAN/KHKS NEAR DAWN. MVFR CONDS LIKELY AT KMEI/KHBG 10/09-14Z DUE TO BR. IFR/LIFR CIGS AT GTR ELY MRNG BEFORE MIXING OUT WITH FRONT APPROACHING FROM NORTH FRIDAY AFTN. /ALLEN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 74 92 69 90 / 41 45 16 6 MERIDIAN 72 92 68 90 / 30 50 25 8 VICKSBURG 75 90 65 90 / 46 36 11 5 HATTIESBURG 73 94 73 92 / 36 54 31 16 NATCHEZ 75 90 69 90 / 43 46 21 9 GREENVILLE 75 89 64 88 / 51 24 7 5 GREENWOOD 74 89 63 88 / 46 28 10 5 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/ALLEN/19
Hazardous weather outlook, Aug 9, 2:40 PM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 240 PM CDT THU AUG 9 2012 ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>028-034>036- 040>042-047-101945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE- GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA- SHARKEY-YAZOO-WARREN- 240 PM CDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY SOME SEVERE STORMS WILL BE POSSIBLE THIS EVENING...MAINLY BETWEEN 5 PM AND MIDNIGHT...ACROSS THE NORTHWEST HALF OF THE AREA AS A MID LEVEL DISTURBANCE MOVES OVER THE AREA. THE MAIN HAZARDS FROM THESE STORMS WILL BE DAMAGING WINDS TO 60 MPH...QUARTER SIZED HAIL AND CONTINUOUS LIGHTNING. AN ADDITIONAL ROUND OF STRONG TO SEVERE THUNDERSTORMS ALONG AND SOUTH OF AN APPROACHING COLD FRONT WILL BE POSSIBLE FRIDAY AFTERNOON ACROSS THE REGION. DAMAGING WINDS OF 60 MPH AND QUARTER SIZED HAIL COULD OCCUR AS THE FRONT PUSHES SOUTH THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. LAZ026-MSZ029>033-037>039-043>046-048>066-072>074-101945- CONCORDIA-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON- NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 240 PM CDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AN ONGOING ORGANIZED LINE OF GENERAL THUNDERSTORMS THIS AFTERNOON ALONG AND SOUTH OF A NATCHEZ MISSISSIPPI TO CRYSTAL SPRINGS TO QUITMAN MISSISSIPPI LINE. DAMAGING WINDS OF 60 MPH...NICKEL TO QUARTER SIZED HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL WILL BE THE MAIN RISKS. THE THUNDERSTORM LINE WILL PUSH SOUTHEAST THROUGH LATE AFTERNOON AND EXIT FAR SOUTHEASTERN AREAS BY 7 TO 8PM. AN ADDITIONAL ROUND OF STRONG TO SEVERE THUNDERSTORMS ALONG AND SOUTH OF AN APPROACHING COLD FRONT WILL BE POSSIBLE FRIDAY AFTERNOON ACROSS THE REGION. DAMAGING WINDS OF 60 MPH AND QUARTER SIZED HAIL COULD OCCUR AS THE FRONT PUSHES SOUTH THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. ALLEN
In the hours before
Local storm report, Aug 9, 3:39 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 5 S RICHLAND 32.16N 90.18W
08/09/2012 RANKIN MS EMERGENCY MNGR
4 TO 5 TREES DOWNED BLOCKING ROADWAYS AROUND RANKIN
COUNTY...INCLUDING IN THE BRANDON AND CLEARY AREAS.
&&
DLLocal storm report, Aug 9, 3:45 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 3 SE HATTIESBURG 31.29N 89.26W
08/09/2012 FORREST MS EMERGENCY MNGR
TREES DOWNED ALONG JAMES STREET. PEA SIZED HAIL WAS ALSO
REPORTED.
&&
DLLocal storm report, Aug 9, 3:52 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
352 PM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST 5 SE HATTIESBURG 31.27N 89.25W
08/09/2012 M64.00 MPH FORREST MS ASOS
OBSERVED AT HATTIESBURG MUNICIPAL AIRPORT
&&
DLLocal storm report, Aug 9, 3:54 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
354 PM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 4 S HATTIESBURG 31.25N 89.30W
08/09/2012 FORREST MS EMERGENCY MNGR
TREES DOWNED AT ELKS LAKE RD AND HOMESTEAD NEAR THE DIXIE
COMMUNITY
&&
DLSpecial weather statement, Aug 9, 3:55 PM CDT, 7 minutes before
MSZ072-073-092125-
MARION MS-LAMAR MS-
355 PM CDT THU AUG 9 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
355 PM CDT THU AUG 9 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM IMPROVE TO 7 MILES WEST OF HOLLY SPRINGS AT
355 PM CDT...MOVING SOUTHEAST AT 25 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN WEST CENTRAL LAMAR AND MARION COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.
LAT...LON 3112 8994 3113 9001 3117 9002 3118 9004
3123 9004 3124 9005 3137 9004 3138 8966
3117 8943 3106 8988 3107 8992
TIME...MOT...LOC 2055Z 301DEG 20KT 3133 8967 3132 9008
BKLocal storm report, Aug 9, 3:59 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
359 PM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 3 WNW SANFORD 31.50N 89.47W
08/09/2012 COVINGTON MS EMERGENCY MNGR
TREE DOWNED AT THE INTERSECTION OF US HIGHWAY 49 AND MS
HIGHWAY 598.
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:38 PM CDT | Special Weather Statement | JAN | Bolivar | 32 min |
| Aug 8, 7:40 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 35 min |
| Aug 8, 8:11 PM CDT | Special Weather Statement | JAN | Clarke | 29 min |
| Aug 9, 6:54 AM CDT | Special Weather Statement | JAN | Webster | 26 min |
| Aug 9, 8:25 AM CDT | Special Weather Statement | JAN | Oktibbeha | 25 min |
| Aug 9, 8:41 AM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Montgomery, Webster | 3 hr |
| Aug 9, 8:50 AM CDT | Flash Flood Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 3 hr |
| Aug 9, 9:02 AM CDT | Special Weather Statement | JAN | Coahoma | 28 min |
| Aug 9, 9:12 AM CDT | Special Weather Statement | JAN | Grenada | 28 min |
| Aug 9, 11:00 AM CDT | Special Weather Statement | JAN | Attala | 45 min |
| Aug 9, 11:22 AM CDT | Special Weather Statement | JAN | Attala | 28 min |
| Aug 9, 11:38 AM CDT | Special Weather Statement | JAN | Madison | 47 min |
| Aug 9, 12:42 PM CDT | Special Weather Statement | JAN | Leake, Neshoba | 43 min |
| Aug 9, 1:27 PM CDT | Special Weather Statement | JAN | Simpson | 43 min |
| Aug 9, 1:41 PM CDT | Special Weather Statement | JAN | Hinds | 44 min |
| Aug 9, 2:22 PM CDT | Special Weather Statement | JAN | Copiah, Rankin, Simpson | 43 min |
| Aug 9, 2:53 PM CDT | Special Weather Statement | JAN | Lincoln | 32 min |
| Aug 9, 3:10 PM CDT | Special Weather Statement | JAN | Lincoln | 30 min |
| Aug 9, 3:20 PM CDT | Special Weather Statement | JAN | Forrest | 30 min |
| Aug 9, 3:30 PM CDT | Special Weather Statement | JAN | Covington | 30 min |
| Aug 9, 3:41 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones | 38 min |
| Aug 9, 3:55 PM CDT | Special Weather Statement | JAN | Lamar, Marion | 30 min |
| Aug 9, 4:10 PM CDT | Special Weather Statement | JAN | Jones | 30 min |
| Aug 9, 5:01 PM CDT | Special Weather Statement | JAN | Forrest | 29 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.